| Catalog Number |
Z497G |
| Medical Device Problem Code |
Failure to Degrade (4084)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Pocket Erosion (2013)
| Date of Event |
10/30/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a port insertion on an unknown date and suture was used.Post-op, it was reported that the suture did not seem to be dissolving, skin infection resulted, treated with keflex and the port then eroded through the skin.These are the same sutures we have used over the past 13 years with no such incident.I have been seeing a lot not dissolving.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.(b)(4) ¿ patient 1.(b)(4) ¿ patient 2.For patient 1: is the complaint against 3 sutures used for patient 1 (2 sutures of product code j494g and 1 suture of product code z497g? please provide the lot numbers for the 2 vicryl sutures of product code j494g.Please provide the lot number for the 1 pds suture of product code z497g.For patient 2: is the complaint against 1 suture (1suture of product code j494g) used for patient 2? please provide the lot number of the vicryl suture of product code j494g.For each patient, please provide the following information: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Please provide further details on the port eroding through the skin.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.Were any pre-op cleansing procedures changed recently? if yes, please describe.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name?.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a2.Additional information was requested, and the following was obtained: is the complaint against 3 sutures used for patient 1 (2 sutures of product code j494g and 1 suture of product code z497g? please provide the lot numbers for the 2 vicryl sutures of product code j494g.Not available.Please provide the lot number for the 1 pds suture of product code z497g.Not available.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure 54 yrs.What is the patient's current status? no furhther issue reproted.The following information was requested but unavailable: date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Please provide further details on the port eroding through the skin.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.Were any pre-op cleansing procedures changed recently? if yes, please describe.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? surgeon¿s name?.